How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I was prescribed Cymbalta a year ago after I was not able to

This answer was rated:

Hi,I was prescribed Cymbalta a year ago after I was not able to walk for a year due to an unbearable amount of pain in my feet. To give you an idea I was not able to even put socks on. I was throwing up for a year and also had burning and tingling in my arms. The pain all started on a trip to Cuba, or possible a side effect of coming off cipralex. There was no diagnosis.I currently have chronic pain in my feet. It is unbearable every day. I am twq years into this terrifying battle without answers.Anyway, I don't feel Cymbalta is doing much for me. I was put on 180mg. It is absolutely terrifying to be coming off this drug. The brain zaps and nausea I can deal with, but the increased pain in my feet makes me beyond sad. I am currently on day five of 150mg. I feel like I have no choice.My diet is very clean and I drink 2.5 litres of water a day. I try and walk every day as much as I can. Any help would be appreciated.
Elliott Sewell, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott Sewell, LPCC, NCC :

The foot pain was never diagnosed, you said.

Elliott Sewell, LPCC, NCC :

The doctor who gave you cymbalta assumed it was from diabetic neuropathy, most likely.

Elliott Sewell, LPCC, NCC :

Diabetic neuropathy is a painful nerve disorder associated with diabetes that affects the hands, legs, and feet.

Elliott Sewell, LPCC, NCC :

You might have Plantar Fasciitis, a painful inflammatory condition which causes heel pain and sometimes, heel spurs. It can also result in pain in the arches.

Elliott Sewell, LPCC, NCC :

Plantar Fasciitis is often caused by abnormal alignment of the foot and improper arch support.

Elliott Sewell, LPCC, NCC :

Other factors that might add to the problem are weight gain, intense physical activity, jobs that require much walking or standing on hard surfaces, or shoes with bad arch supports.

Elliott Sewell, LPCC, NCC :

You must wean off the Cymbalta very slowly.

Elliott Sewell, LPCC, NCC :

I see that you have left the chat.

Elliott Sewell, LPCC, NCC :

I have given you my professional assessment of this situation and I believe that you will not have any problems with your son.

Elliott Sewell, LPCC, NCC :

I shall switch you from the chat mode to the Q & A mode and you can get any more follow up information from me. If you are already satisfied, I would be MOST grateful for your positive feedback.

Elliott Sewell, LPCC, NCC :

I wish you great success with your family and parenting.

Elliott Sewell, LPCC, NCC :

Warm regards,

Elliott Sewell, LPCC, NCC :

Elliott Sewell, LPCC, NCC, CCMHC

Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you

I am sorry, but I had copied some information about cymbalta weaning to put onto your site but the copy did not take and information from a previous client was pasted and the site moved to Q & A mode.

I shall continue here, below:

Hi again, Gloria,

Once again I am sorry for those three lines above that were inadvertently put into your chat. Please ignore the ones that said:

"Elliott Sewell, LPCC, NCC :

I have given you my professional assessment of this situation and I believe that you will not have any problems with your son.

Elliott Sewell, LPCC, NCC :

I shall switch you from the chat mode to the Q & A mode and you can get any more follow up information from me. If you are already satisfied, I would be MOST grateful for your positive feedback.

Elliott Sewell, LPCC, NCC :

I wish you great success with your family and parenting."



I have two beneficial tips that seem to help many people when getting off of Cymbalta.

1) Have your doctor start you on a low-dose prescription for Prozac, an SSRI but with a longer half-life than Cymbalta. The withdrawal symptoms are minor when stopped.

2) Do not take Cymbalta every other day when tapering. It only has a half life of 12 hours, which means if you skip a whole day your body is shocked from lack of the drug. Instead, gradually reduce the daily dosage.

Look at the websites below for more very useful information.

 

 

 

 

I wish you great success.

Warm regards,

Elliott